Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 27, NWS Chicago, IL

March 23, 2021

NWS Chicago, IL issued this small craft advisory at Mar 23, 2021, 4:04 AM CDT. It took effect at Mar 23, 2021, 1:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 4:04 AM CDT (09:04 UTC)
In effect from
Mar 23, 2021, 1:00 PM CDT
Expired
Mar 25, 2021, 1:00 AM CDT
In force
36 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

087 
WHUS73 KLOT 230904
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
404 AM CDT Tue Mar 23 2021

LMZ743>745-231715-
/O.NEW.KLOT.SC.Y.0027.210323T1800Z-210325T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
404 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT WEDNESDAY...

* WHAT...Southeast winds to 25 kt today and tonight. Southwest
  winds to 30 kt on Wednesday and Wednesday evening with
  occasional 35 kt gale force gusts possible.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM this afternoon to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-231715-
/O.NEW.KLOT.SC.Y.0027.210323T2100Z-210325T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
404 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM CDT WEDNESDAY...

* WHAT...Southeast winds to 25 to 30 kt late this afternoon and
  tonight. Southwest winds to 30 kt with occasional 35 kt gale
  force gusts possible on Wednesday. Significant waves up to 6 ft
  and occasional waves up to 8 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 4 PM this afternoon to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
603 
WHUS73 KLOT 231400
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
900 AM CDT Tue Mar 23 2021

LMZ743>745-232200-
/O.CON.KLOT.SC.Y.0027.210323T1800Z-210325T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
900 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM CDT WEDNESDAY...

* WHAT...Southeast winds to 25 kt mid afternoon through tonight. 
  Southwest winds to 30 kt on Wednesday and Wednesday evening with
  occasional 35 kt gale force gusts possible.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM this afternoon to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-232200-
/O.CON.KLOT.SC.Y.0027.210323T2100Z-210325T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
900 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM CDT WEDNESDAY...

* WHAT...Southeast winds to 25 to 30 kt late this afternoon and 
  tonight. Southwest winds to 30 kt with occasional 35 kt gale 
  force gusts possible on Wednesday. Significant waves up to 6 
  ft and occasional waves up to 8 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 4 PM this afternoon to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
356 
WHUS73 KLOT 231934
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
234 PM CDT Tue Mar 23 2021

LMZ743>745-240345-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
234 PM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
WEDNESDAY...

* WHAT...Southeast winds to 25 kt through tonight. Southwest 
  winds to 30 kt on Wednesday and Wednesday evening with 
  occasional 35 kt gale force gusts possible.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Through 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-240345-
/O.CON.KLOT.SC.Y.0027.210323T2100Z-210325T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
234 PM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
WEDNESDAY...

* WHAT...Southeast winds to 25 to 30 kt late this afternoon and
  tonight. Southwest winds to 30 kt with a few gale force gusts to
  35 kt possible. Significant waves up to 6 ft and occasional 
  waves up to 8 ft, highest waves tonight.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Through 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
706 
WHUS73 KLOT 240155
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
855 PM CDT Tue Mar 23 2021

LMZ743>745-241000-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
855 PM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
WEDNESDAY...

* WHAT...Southeast winds to to 25 kt becoming south toward 
  morning. Southwest winds to 30 kt on Wednesday and Wednesday 
  evening with occasional 35 kt gale force gusts possible.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Through 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-241000-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
855 PM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
WEDNESDAY...

* WHAT...Southeast winds to 30 kt becoming south toward morning. 
  Southwest winds to 30 kt with a few gale force gusts to 35 kt 
  possible. Significant waves up to 6 ft and occasional waves up 
  to 8 ft, highest waves tonight.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Through 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
387 
WHUS73 KLOT 240852
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
352 AM CDT Wed Mar 24 2021

LMZ743>745-241700-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.NEW.KLOT.GL.A.0005.210326T0000Z-210326T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
352 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, south to southwest winds to
  25 to 30 kt with occasional gale force gusts to 35 kt possible
  this afternoon. 
  
  For the Gale Watch, north gales to 40 kt, significant waves up 
  to 11 ft and occasional waves up to 14 ft possible.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 10 PM CDT this 
  evening. For the Gale Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740>742-241700-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.NEW.KLOT.GL.A.0005.210326T0000Z-210326T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
352 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, south to southwest winds to
  25 to 30 kt with occasional gale force gusts to 35 kt possible
  this afternoon. Significant waves up to 6 ft and occasional
  waves up to 8 ft.
  
  For the Gale Watch, north gales to 40 kt, significant waves up 
  to 10 ft and occasional waves up to 13 ft possible.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, until 10 PM CDT this 
  evening. For the Gale Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

RC
956 
WHUS73 KLOT 241520
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1020 AM CDT Wed Mar 24 2021

LMZ743>745-242330-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.CON.KLOT.GL.A.0005.210326T0000Z-210326T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1020 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, south to southwest winds 
  to 25 to 30 kt with occasional gale force gusts to 35 kt 
  possible this afternoon.

  For the Gale Watch, north gales to 40 kt, significant waves up 
  to 11 ft and occasional waves up to 14 ft possible.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 10 PM CDT this 
  evening. For the Gale Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740>742-242330-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.CON.KLOT.GL.A.0005.210326T0000Z-210326T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1020 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, south to southwest winds 
  to 25 to 30 kt with occasional gale force gusts to 35 kt 
  possible this afternoon. Significant waves up to 6 ft and 
  occasional waves up to 8 ft.

  For the Gale Watch, north gales to 40 kt, significant waves up 
  to 10 ft and occasional waves up to 13 ft possible.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, until 10 PM CDT this 
  evening. For the Gale Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
053 
WHUS73 KLOT 242016
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
316 PM CDT Wed Mar 24 2021

LMZ743>745-250430-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.UPG.KLOT.GL.A.0005.210326T0000Z-210326T1200Z/
/O.NEW.KLOT.GL.W.0009.210326T0000Z-210326T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
316 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THURSDAY TO 7 AM CDT FRIDAY...

* WHAT...For the Gale Warning, north gales to 45 kt and waves 10
  to 14 ft occastionally to 18 ft expected. For the Small Craft 
  Advisory, southwest winds to 30 kt.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...For the Gale Warning, from 7 PM Thursday to 7 AM CDT 
  Friday. For the Small Craft Advisory, until 10 PM CDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A few storm force gusts to 50 kt are
  possible for a two to four hour window around midnight Thursday
  into Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ740>742-250430-
/O.CON.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.UPG.KLOT.GL.A.0005.210326T0000Z-210326T1200Z/
/O.NEW.KLOT.GL.W.0009.210326T0000Z-210326T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
316 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THURSDAY TO 7 AM CDT FRIDAY...

* WHAT...For the Gale Warning, north gales to 45 kt and waves 8 to
  12 ft occastionally to 16 ft expected. For the Small Craft
  Advisory, southwest winds to 30 kt and waves up to 5 ft.

* WHERE...Illinois nearshore waters.

* WHEN...For the Gale Warning, from 7 PM Thursday to 7 AM CDT 
  Friday. For the Small Craft Advisory, until 10 PM CDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
483 
WHUS73 KLOT 250250
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
950 PM CDT Wed Mar 24 2021

LMZ743>745-251100-
/O.EXP.KLOT.SC.Y.0027.000000T0000Z-210325T0300Z/
/O.CON.KLOT.GL.W.0009.210326T0000Z-210326T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
950 PM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THURSDAY TO 7 AM CDT
FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and 
  waves 7 to 12 ft expected for the Gale Warning.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...For the Gale Warning, from 7 PM Thursday to 7 AM CDT
  Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ740>742-251100-
/O.EXT.KLOT.SC.Y.0027.000000T0000Z-210325T0600Z/
/O.CON.KLOT.GL.W.0009.210326T0000Z-210326T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
950 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THURSDAY TO 7 AM CDT
FRIDAY...

* WHAT...For the Gale Warning, north gales to 45 kt and waves 8 to
  12 ft occasionally to 16 ft expected. For the Small Craft
  Advisory, west winds 25 to 30 kt and waves up to 4 ft.

* WHERE...Illinois nearshore waters.

* WHEN...For the Gale Warning, from 7 PM Thursday to 7 AM CDT 
  Friday. For the Small Craft Advisory, until 1 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
536 
WHUS73 KLOT 250611
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
111 AM CDT Thu Mar 25 2021

LMZ740>742-251415-
/O.EXP.KLOT.SC.Y.0027.000000T0000Z-210325T0600Z/
/O.CON.KLOT.GL.W.0009.210326T0000Z-210326T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
111 AM CDT Thu Mar 25 2021

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...For the Gale Warning, north gales to 45 kt and waves 8 to
  12 ft occasionally to 16 ft expected.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...From 7 PM this evening to 7 AM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ743>745-251415-
/O.CON.KLOT.GL.W.0009.210326T0000Z-210326T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
111 AM CDT Thu Mar 25 2021

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT FRIDAY...

* WHAT...North gales to 45 kt and waves 10 to 14 ft occasionally
  to 18 ft expected.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...From 7 PM this evening to 7 AM CDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

RC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 3:53 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 23, 3:53 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
353 AM CDT Tue Mar 23 2021

.SHORT TERM...
330 AM CDT

Through Wednesday...

A relatively active stretch of weather is in store for the mid-
week period, likely followed by another period of active weather
to close out the work week. The main concerns in the short term
include: the potential for isolated to widely scattered embedded
thunderstorms later this afternoon through the evening and early
overnight, and gusty winds, strongest on Wednesday.

Our system of interest has an impressive look on GOES-East water
vapor imagery early this morning, pinwheeling north across the
southern and central Plains. The antecedent dry air mass will do
work to limit shower coverage to spotty and light this morning as
the moist conveyor belt lifts north. Better moistening will occur
this afternoon as the 995 mb but gradually weakening surface low
lifts northeast from eastern Kansas. The initial band of showers
spiraling northeast in the early afternoon will be devoid of
instability. Warm advection and southeast winds gusting up to 30
mph to occasionally 35 mph will help steer temps back into the 60s
area wide, with upper 60s possible central and south Chicago
metro into northwest Indiana. The exception to this is for
locations along and near the Illinois shore, which will be kept in
the upper 40s to mid 50s for highs.

As the deep and cold mid-upper level low pressure approaches later
today into the evening, cold mid-level temps and continued strong
warm advection pattern will increase MUCAPE up to 200-500 J/kg.
This is when isolated to perhaps widely scattered embedded
thunderstorms will become possible. A broken arc of thunderstorms
is favored to initiate over the mid-MS Valley (northeast MO,
western IL, far southern IA where a day 1 marginal risk is in
effect) on the leading edge of the cold core aloft and system
dry- slot, with this arcing northeast during the mid-late evening
and early overnight.

Amidst good dynamics but unfavorable diurnal timing, convection
would likely be on a weakening trend. However, with stronger
momentum aloft and continued gusty southeast to south- southeast
surface winds, can't rule out some stronger winds with gusts
perhaps up to 40-50 mph mixing down in any more robust cores.
Favored timing for a bit higher coverage of embedded t-storms, per
the above and supported by HREF calibrated thunder is once again
is from about 10pm to 2 or 3AM CDT. Looking at rainfall totals up
to or a bit above a half inch near and northwest of the I-55
corridor, with lesser amounts southeast. Some moderate to heavy
downpours are probable in more robust showers and especially in
any thunderstorms.

Showers will diminish in coverage as the occluded cold front
crosses the area during the pre-dawn hours of Wednesday. The
boundary layer air mass behind the front will still be unseasonably
mild for late March, so steepened low level lapse rates from cold
mid-level temps of mid-upper trough influence will set the stage
for southwest winds to gust up to 35 to 40 mph late Wednesday
morning through much of the afternoon. Some isolated to widely
scattered showers are possible for portions of northern Illinois,
especially the far north closer to the 500 mb low center. Highs
will be a hair cooler than the past few days, but still at upper
50s to mid 60s, these readings will be well above upper 40s-low
50s normals.

Castro

&&

.LONG TERM...
330 AM CDT

Wednesday night through Monday...

The strong winds under Wednesday's cold air advective regime
behind the surface front gradually ease through Wednesday evening
as the occluded low lifts into the upper Great Lakes. Given the
slightly cooler airmass low temperatures Wednesday night drop
back into the 40s.

Our attention quickly turns to an approaching low pressure system
tied to a short wave rounding the base of the broad upper trough.
Variability in model guidance with respect to the intensity,
location, and timing of the Thursday-Friday system continue and
precludes any ramp up in messaging. It is worth noting that the
0Z GEFS mean has trended a bit stronger than the previous runs.
However, it still has a faster progression and rapid deepening
occurring well east of our area. The ECMWF ensembles have
remained consistent in developing a strong surface low that
deepens as it lifts across Illinois into the lower Great Lakes.
We will continue to monitor Thursday and Friday for strong winds,
heavy downpours, and any associated impacts, including any
lakeshore flooding potential depending on which solution models
begin to converge on.

Beyond Friday, the upper pattern remains active with a pair of
waves moving across the Great Plains bringing low precip chances
over the weekend. High temperatures through the period remain
near or slightly above normal in the 50s to near 60.

Petr

&&

.AVIATION...
For the 06Z TAFs...

Primary Forecast Concerns:
 * Periods of showers TUE with the potential for embedded
   thunderstorms, especially TUE evening
 * Associated MVFR cigs and vis, with IFR possible under any heavier
   showers/storms
 * Gusty southeast winds to 25 kt TUE turning southerly TUE night

Winds remain light out of the southeast overnight. Winds begin to
ramp up Tuesday morning as a low pressure system approaches the
area. Gusty southeast winds in the 20 to 25 kt range are expected
by Tuesday morning and persisting into the evening hours.

There remains a low potential for scattered light showers/drizzle
early Tuesday morning, especially out toward RFD. Guidance has
been trending down and later on overall coverage of showers with
the better chances west of the Chicago area terminals so will
carry a VCSH mention late morning.

Bands of light to moderate rain showers are expected to lift into
the area by Tuesday afternoon. There may be occasional breaks in
the precip as well as embedded heavier showers. Have targeted a
22-02Z window when a wider leading band is expected to move
through the area. Have held off on a formal IFR mention with this
period, but it is certainly possible we dip a bit lower briefly.
The better potential for lower vis and cigs appears to be later
in the evening. Have introduced a PROB30 group for IFR cigs and
TSRA with these later rain bands. Confidence in how much
instability will persist into the area remains too low for a
formal TEMPO mention with this issuance.

Winds turn southerly behind this final band of precip Tuesday
night. There may be some lingering light rain/drizzle persisting
into early Wednesday AM.

Petr

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ743-LMZ744-LMZ745...1 PM Tuesday to 10
     PM Wednesday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742...4 PM Tuesday to 10
     PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Mar 22, 3:00 PM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
300 PM CDT Mon Mar 22 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-232000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
300 PM CDT Mon Mar 22 2021 /400 PM EDT Mon Mar 22 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
Wednesday...
  Limited Non Thunderstorm Wind Risk.
Thursday...
  Limited Thunderstorm Risk.

DISCUSSION:

Several storm systems will impact the region this week with periods
of rain, wind, and possibly a few thunderstorms. The first
chance of thunderstorms will be as early as late Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-232000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
300 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday night...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Wednesday...
  Hazardous conditions for small craft are likely.
Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Friday...
  Hazardous conditions for small craft are likely.

KMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.